Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 38, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 15, 2015, 1:41 AM CDT for Reagan County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2015, 1:41 AM CDT (06:41 UTC)
- Expired
- Jun 15, 2015, 5:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:43 AM CDT | FLASH FLOOD | Big Lake, TX | SIGNIFICANT FLOODING REPORTED BY LAW ENFORCEMENT IN BIG LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 122 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885 WGUS54 KMAF 150641 FFWMAF TXC383-151045- /O.NEW.KMAF.FF.W.0038.150615T0641Z-150615T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 AM CDT MON JUN 15 2015 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN REAGAN COUNTY IN WEST TEXAS... * UNTIL 545 AM CDT * AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS SOUTHERN REAGAN COUNTY INCLUDING BIG LAKE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEXON... STILES...BIG LAKE AND BEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. && LAT...LON 3109 10127 3110 10176 3138 10176 3146 10126 $$
1 follow-up statement
884 WGUS74 KMAF 150842 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 342 AM CDT MON JUN 15 2015 TXC383-151045- /O.CON.KMAF.FF.W.0038.000000T0000Z-150615T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REAGAN- 342 AM CDT MON JUN 15 2015 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR SOUTHERN REAGAN COUNTY... AT 340 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SIGNIFICANT FLOODING IN THE CITY OF BIG LAKE. AT 340 AM CDT DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL CONTINUING ACROSS REAGAN COUNTY. ADDITIONAL RAINFALL WILL AGGRAVATE ONGOING FLOODING IN THE COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. && LAT...LON 3109 10127 3110 10176 3138 10176 3146 10126 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 12:04 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 15, 12:04 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1204 AM CDT Mon Jun 15 2015 .DISCUSSION... See aviation discussion below. && .AVIATION... Thunderstorm complex is currently moving across the eastern Permian Basin and will go with a TEMPO group for MVFR conditions at KMAF through 07Z to cover the tail end of the storms moving through that terminal. Elsewhere expecting MVFR ceilings to develop at the majority of the terminals by 10z and continue through much of Monday morning. Yet another round of thunderstorms is expected by Monday afternoon across southeast New Mexico and west Texas and have added a TEMPO VFR group at all the terminals to cover this. 12 && .PREV DISCUSSION... /ISSUED 1039 PM CDT Sun Jun 14 2015/ UPDATE... Decided to go ahead and cancel Severe Thunderstorm Watch 300 for the remainder of the northern Permian Basin as storms have weakened and moved east of the watch areas. Currently have a line of weak thunderstorms generally along a Gail to Midland to Fort Stockton line. Some areas could see some gusty winds as this line pushes east but storms should remain sub severe. The main threat will be brief heavy rainfall which may result in periods of low visibility and some areas of localized flooding. Only other change to the forecast was to remove severe wording from the zones. Otherwise, the remainder of the forecast looks to be on track. PREV DISCUSSION... /ISSUED 621 PM CDT Sun Jun 14 2015/ DISCUSSION... See aviation discussion below. AVIATION... Short term concerns include potential for TSRA at HOB/PEQ/INK/FST and have included TEMPO there thru 03Z-04Z to cover current radar trends of storms slowly advancing e. Otherwise toward 08Z-09Z MVFR CIGS are expected to develop and have included at all but CNM until 15Z-16Z. More storms will be possible late Monday PM. PREV DISCUSSION... /ISSUED 241 PM CDT Sun Jun 14 2015/ DISCUSSION... A weak low pressure system will slowly drift east into the plains with a trailing shortwave rotating around the backside of that low will cross the region today bringing chances of showers and thunderstorms for parts of SE New Mexico and the northern Permian Basin. A lee trough will allow southeast winds to keep good moisture in place. Instability and deep layer shear is less than it has been the last couple of days, but mid level rates remain slightly above 7.0 C/km. This will keep a possibility for at least some isolated severe storms today with hail, damaging winds and localized flash flooding. Initiation will be off the higher terrain of NM and parts of the Upper Trans Pecos with the help of daytime heating and the approaching shortwave. Additional development will occur in the Davis Mountains aided similarly by upslope flow and daytime heating. The Lower Trans Pecos and northern Permian Basin will be the focus into the evening hours as storms will potentially grow upscale as they move east. Any potential for severe weather will likely diminish with the loss of heating, but the threat for some localized flash flooding will be remain with Precipitable Water values of 1.25 to 1.50 inches. A weak front will push through the Texas Panhandle tomorrow afternoon. Believe it will stay north of the forecast area holding off rain chances until later in the day. The trend towards weaker upper level flow will keep severe chances down heading into the early part of the week. A trough axis does remain across the region, which will be enough to keep some chances of precipitation across West Texas and SE New Mexico through Tuesday. Rain chances will decrease through the end of the week as the upper low moves off to the east and an upper ridge begins to build in from the west. A return to the mid to upper 90s for the majority of locations looks likely as the ridge builds in by next weekend. There are indications there could be some disturbances that will rotate around the ridge in northerly flow aloft, but do not have much confidence in keeping very high precip chances that far out. Will have to keep an eye on the track of the tropical system in the gulf and the potential for moisture to reach the area from Hurricane Carlos in the Eastern Pacific to see how it may effect rain chances for our region. Arnold && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 14, 10:42 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1042 PM CDT SUN JUN 14 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160345- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1042 PM CDT SUN JUN 14 2015 /942 PM MDT SUN JUN 14 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS EXPECTED ACROSS THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS TONIGHT. A FEW STORMS COULD BECOME STRONG BUT SHOULD REMAIN BELOW SEVERE LIMITS. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING AND PERIODS OF LOW VISIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS EXPECTED ONCE AGAIN MONDAY THROUGH WEDNESDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS SMALL HAIL AND CLOUD TO GROUND LIGHTNING. THE GREATER CONCERN HOWEVER WILL BE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 7:54 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 754 PM CDT SUN JUN 14 2015 TXZ045-150130- GAINES- 754 PM CDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL GAINES COUNTY UNTIL 830 PM CDT... A LINE OF THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS NEAR 55 MPH WAS LOCATED FROM 6 MILES WEST OF SEAGRAVES TO 6 MILES SOUTHWEST OF GAINES COUNTY AIRPORT AT 754 PM CDT...MOVING EAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. && LAT...LON 3253 10239 3253 10284 3296 10274 3296 10230 TIME...MOT...LOC 0054Z 268DEG 21KT 3292 10264 3264 10271
Special weather statement, Jun 14, 8:22 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
822 PM CDT SUN JUN 14 2015
TXZ050-058-060-061-067-068-074-075-080-081-150145-
ECTOR-CRANE-PECOS-WARD-WINKLER-ANDREWS-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-BIG BEND AREA-
822 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL ANDREWS...CENTRAL PECOS...EAST CENTRAL PRESIDIO...EAST
CENTRAL REEVES...EASTERN WARD...EASTERN WINKLER...ECTOR...
NORTHWESTERN BREWSTER AND WESTERN CRANE COUNTIES UNTIL 845 PM CDT...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTHWEST OF
FRANKEL CITY TO 25 MILES SOUTHWEST OF FORT STOCKTON TO 25 MILES
SOUTH ALPINE AT 821 PM CDT...MOVING EAST AT 15 MPH. WIND GUSTS TO 50
MPH AND SMALL HAIL ARE POSSIBLE IN THE STRONGER STORMS ALONG THIS
LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WIND MAY OCCUR AHEAD OF THE RAIN. DO NOT WAIT FOR THE SOUND OF
THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A
STURDY STRUCTURE AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
&&
LAT...LON 3252 10234 3053 10262 2978 10345 2992 10388
3060 10314 3251 10292
TIME...MOT...LOC 0121Z 269DEG 8KT 3236 10284 3060 10303
2999 10370
05Special weather statement, Jun 14, 8:30 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 830 PM CDT SUN JUN 14 2015 TXZ045-050-150200- GAINES-ANDREWS- 830 PM CDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EASTERN GAINES AND NORTH CENTRAL ANDREWS COUNTIES UNTIL 900 PM CDT... A LINE OF THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS NEAR 55 MPH WAS LOCATED FROM 4 MILES NORTHWEST OF LOOP TO 11 MILES SOUTH OF FAIRVIEW IN GAINES COUNTY AT 830 PM CDT...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. && LAT...LON 3252 10226 3251 10268 3296 10258 3296 10221 TIME...MOT...LOC 0130Z 280DEG 18KT 3294 10248 3255 10257
Special weather statement, Jun 14, 8:51 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 PM CDT SUN JUN 14 2015
TXZ050-051-058-060>062-067-068-074-075-081-150245-
ECTOR-MARTIN-MIDLAND-CRANE-PECOS-WARD-WINKLER-ANDREWS-
DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
BIG BEND AREA-
851 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CRANE...EAST CENTRAL REEVES...EASTERN ANDREWS...EASTERN WARD...
EASTERN WINKLER...ECTOR...NORTHERN BREWSTER...NORTHWESTERN MARTIN...
NORTHWESTERN MIDLAND AND WESTERN PECOS COUNTIES UNTIL 945 PM CDT...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES EAST OF
FLOREY TO 23 MILES NORTHWEST OF PERSIMMON GAP AT 851 PM CDT...MOVING
EAST AT 15 MPH. THE STRONGER STORMS ALONG THIS LINE WILL PRODUCE
WIND GUSTS EXCEEDING 40 MPH AND SMALL HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
&&
LAT...LON 3252 10212 3099 10253 2957 10316 2977 10363
3251 10270
TIME...MOT...LOC 0151Z 283DEG 13KT 3247 10243 2984 10349
05Local storm report, Jun 14, 9:05 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
905 PM CDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM FLASH FLOOD 3 SW SEAGRAVES 32.91N 102.60W
06/14/2015 GAINES TX TRAINED SPOTTER
WATER 12-18 INCHES DEEP OVER 4 LANES ON HIGHWAY 385 SW OF
SEAGRAVES.
&&
GREGORY.MURDOCHLocal storm report, Jun 14, 9:06 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
906 PM CDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD SEAGRAVES 32.94N 102.57W
06/14/2015 GAINES TX TRAINED SPOTTER
ROADS CLOSED IN SEAGRAVES DUE FLOODED ROADS.
&&
GREGORY.MURDOCHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:21 PM CDT | Special Weather Statement | MAF | Brewster | 24 min |
| Jun 14, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 47 min |
| Jun 14, 7:39 PM CDT | Special Weather Statement | MAF | Winkler | 36 min |
| Jun 14, 7:43 PM CDT | Areal Flood Advisory | MAF | Gaines | 2 hr |
| Jun 14, 7:45 PM CDT | Special Weather Statement | MAF | Pecos, Ward, Winkler | 30 min |
| Jun 14, 7:54 PM CDT | Special Weather Statement | MAF | Gaines | 36 min |
| Jun 14, 8:22 PM CDT | Special Weather Statement | MAF | Andrews, Ector, Pecos | 23 min |
| Jun 14, 8:30 PM CDT | Special Weather Statement | MAF | Gaines | 30 min |
| Jun 14, 8:45 PM CDT | Flash Flood Warning | MAF | Gaines | 2 hr |
| Jun 14, 8:51 PM CDT | Special Weather Statement | MAF | Andrews, Brewster, Crane, Ector, Pecos | 54 min |
| Jun 14, 9:19 PM CDT | Areal Flood Advisory | MAF | Ector | 116 min |
| Jun 14, 9:30 PM CDT | Areal Flood Advisory | MAF | Andrews | 2 hr |
| Jun 14, 9:49 PM CDT | Areal Flood Advisory | MAF | Midland | 116 min |
| Jun 15, 12:45 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Reagan, Terrell, Upton | 3 hr |
| Jun 15, 5:32 AM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.